Funnel Cloud, Collier
- When
- June 22, 11:30 AM EST
- Where
- Collier County, Naples Park
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
A SKYWARN spotter sighted a funnel cloud.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 22, 8:30 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 930 AM EDT FRI JUN 22 2001 SOUNDINGS ALL SHOW SOUTH TO SOUTHWEST LOW LEVEL FLOW SO THE INTERIOR AND EAST COAST WILL BE FAVORED. WILL PROBAGBLY UPDATE ZONES TO BACK OFF OF THE WEST COAST AFTERNOON PROBABILITIES. ALSO WILL CHANCE WEST COAST DIRECTIONS FOR COASTAL WATERS. .MIA...NONE.
FLZ063-066>075-222000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT FRI JUN 22 2001 ...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THE BEST CHANCE OF SIGNIFICANT RAINFALL DURING THE PAST SEVERAL DAYS. ATMOSPHERIC WINDS HAVE BECOME LIGHT SO THE THUNDERSTORM MOVEMENT WILL BE SLOW. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. A FEW OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA./
The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 16:25 UTC.
1 funnel cloud. Local standard time, as filed.
A SKYWARN spotter sighted a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251077.